Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 4, 2016, 5:14 PM CDT for Parmer County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Sep 4, 2016, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 66 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WUUS54 KLUB 042214
SVRLUB
TXC369-042245-
/O.NEW.KLUB.SV.W.0233.160904T2214Z-160904T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 545 PM CDT
* AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST
RHEA...OR ABOUT 20 MILES WEST OF FRIONA...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RHEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10280 3461 10280 3461 10304 3475 10304
TIME...MOT...LOC 2213Z 263DEG 11KT 3467 10300
HAIL...1.00IN
WIND...60MPH
$$
JORDAN1 follow-up statement
334
WWUS54 KLUB 042228
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SUN SEP 4 2016
TXC369-042245-
/O.CON.KLUB.SV.W.0233.000000T0000Z-160904T2245Z/
PARMER TX-
528 PM CDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PARMER COUNTY...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RHEA...OR 12
MILES WEST OF FRIONA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS ARE EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RHEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10280 3461 10280 3463 10304 3475 10304
TIME...MOT...LOC 2228Z 264DEG 12KT 3467 10293
HAIL...1.00IN
WIND...60MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:34 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 4, 3:34 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 334 PM CDT SUN SEP 4 2016 .SHORT TERM... Tonight is expected to be as uneventful as last night. Some thunderstorms will be possible into the late evening hours across our extreme northwestern zones, however coverage is expected to be minimal if we do see any showers or thunderstorms make it across the state line. Some CU has developed in eastern NM over the past couple of hours along a surface trof. This trof is not expected to move much as the upper level flow is mostly parallel to the trof. Across the rest of the forecast area, clouds have thinned out giving way to sunshine. This trend should continue into the evening. Another batch of fog and low stratus may develop on the caprock tonight and last into tomorrow morning. Dewpoints remain high and surface flow is expected to be out of the south to southeast once again. Any fog that develops should be gone by the late morning to early afternoon as winds take a more south-southwesterly direction and increase to near 20 mph as a lee trof deepens to our northwest. Aldrich .LONG TERM... Mid to late week remains a challenge with potential rain chances, as a fairly interesting and changing pattern unfolds in the region. A relatively "dry" airmass, at least by standards of the recent past three weeks, will still be holding on late Monday though on the verge of being inundated with another slug of deep tropical/subtropical moisture pushing northward into the region, courtesy of a slowly building upper ridge over the lower Mississippi Valley, an upper level in the west, and an intensifying tropical system moving north by northwest into the Gulf of California region on Tuesday. The result will be improving deep layered moisture northward through eastern New Mexico and the western South Plains and Panhandle by late Tuesday, while the WRF/NAM remains insistent and so not yet unreasonable (thus not yet considered an outlier) that moisture will improve Tuesday central zones as well. Solid chance mention of thunder will spread into mainly western areas late Tuesday and Tuesday night with Precipitable Water levels exceeding 1.50 inches supporting a possibility of efficient rainfall. On Wednesday, the tropical system is expected to be in the northern Gulf or western Sonora state area, still lifting north, while an elongated upper ridge stretches far southwest through northern Mexico and much of central and southwest Texas. But solutions retain a significant moisture surge bending across the Panhandle and at least northern South Plains while cyclonic curvature covers the entire northern tier with a notable 300 millibar Jet passing just barely by across the northern Panhandle and central plains, near enough for at least a very good or likely consideration of rain/thunder into our area. Actually, St. Louis' University CIPS analogs paint the Unified Mean Precipitation Maximum near a half inch directly over our area southwest to northeast, in good agreement with Superblended probabilities though just a touch further south. We have adjusted the SB therefore slightly south as well with the total precipitation forecast, and this thinking extends into Thursday as well, with precipitation perhaps waning a bit and a bit further south. But the elongated ridge axis to our south will likely present a sharp delineation on rain/no rain not too far to our south. We should remain very moist Thursday and it won't take much surface warming to generate showers. A second upper trough cruising the northern tier Friday is expected to drape a cold front southward into the area by late in the day, and with plenty of remaining moisture will lead to increasing precipitation chances with arrival of that front. But we have questions in ultimate timing and strength of the push of this front. For now, following reasonably close to SB for most features with best rain chances late Friday into early Saturday. The tropical plume of moisture may hang on through at least the early part of next weekend, or could bend east. Too hard to tell at this point. But leaning towards a drying trend late next weekend. RMcQueen && .LUB Watches/Warnings/Advisories... None. && 51/05
Hazardous weather outlook, Sep 4, 4:36 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CDT SUN SEP 4 2016 TXZ021>044-050945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 436 AM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A LOW PROBABILITY OF HAZARDOUS WEATHER.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:47 PM CDT | Special Weather Statement | LUB | Parmer | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.